Alert archive / Wisconsin / Frost Advisories in 2005
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 7, 2005, 2:30 PM CDT for 9 counties in Wisconsin. It took effect at Oct 8, 2005, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2005, 2:30 PM CDT (19:30 UTC)
- In effect from
- Oct 8, 2005, 1:00 AM CDT
- Expired
- Oct 8, 2005, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRB 071930 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI OCT 7 2005 ...WIDESPREAD FROST EXPECTED ACROSS CENTRAL AND NORTHEAST WISCONSIN... .A COOL CANADIAN AIR MASS WILL BRING SOME OF THE COLDEST TEMPERATURES OF THE SEASON SO FAR TO CENTRAL AND NORTHEAST WISCONSIN TONIGHT. LIGHT WINDS AND CLEARING SKIES WILL ALLOW FOR WIDESPREAD FROST ACROSS THE AREA. FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH CENTRAL WISCONSIN...THOUGH AS THE GROWING SEASON IS AT AN END...NO HEADLINES WILL BE ISSUED. WIZ013-020-021-030-031-035>037-045-080330- /X.NEW.KGRB.FR.Y.0002.051008T0600Z-051008T1400Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 230 PM CDT FRI OCT 7 2005 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. WIDESPREAD FROST IS EXPECTED LATE TONIGHT AS LOWS FALL INTO THE LOWER 30S BY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS73 KGRB 080119 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 819 PM CDT FRI OCT 7 2005 ...WIDESPREAD FROST EXPECTED ACROSS CENTRAL AND NORTHEAST WISCONSIN... .A COOL CANADIAN AIR MASS WILL BRING SOME OF THE COLDEST TEMPERATURES OF THE SEASON SO FAR TO CENTRAL AND NORTHEAST WISCONSIN TONIGHT. LIGHT WINDS AND CLEARING SKIES WILL ALLOW FOR WIDESPREAD FROST ACROSS THE AREA. FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH CENTRAL WISCONSIN...THOUGH AS THE GROWING SEASON IS AT AN END...NO HEADLINES WILL BE ISSUED. WIZ013-020-021-030-031-035>037-045-081100- /X.CON.KGRB.FR.Y.0002.051008T0600Z-051008T1400Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 819 PM CDT FRI OCT 7 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. WIDESPREAD FROST IS EXPECTED LATE TONIGHT AS LOWS FALL INTO THE LOWER 30S BY MORNING. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KGRB 080933 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 433 AM CDT SAT OCT 8 2005 ...WIDESPREAD FROST EXPECTED ACROSS CENTRAL AND NORTHEAST WISCONSIN... .TEMPERATURES WILL REMAIN IN THE LOWER TO MIDDLE 30S ACROSS MUCH OF CENTRAL AND NORTHEAST WISCONSIN EARLY THIS MORNING...AND FROST CAN BE EXPECTED UNTIL AROUND 9 AM. WIZ013-020-021-030-031-035>037-045-081400- /X.CON.KGRB.FR.Y.0002.000000T0000Z-051008T1400Z/ NORTHERN MARINETTE-MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...WAUTOMA 433 AM CDT SAT OCT 8 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... WIDESPREAD FROST WILL CONTINUE OVER CENTRAL WISCONSIN EARLY THIS MORNING...THEN COME TO AN END BY AROUND 9 AM. THE FROST WILL BE PATCHY OVER NORTHEAST WISCONSIN...WHERE MORE CLOUDS PREVAIL. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 7, 4:15 AM CDT, 10 hours 15 minutes earlier.
Area forecast discussion, Oct 7, 4:15 AM CDT, 10 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 415 AM CDT FRI OCT 7 2005 .SHORT TERM..TODAY THROUGH SATURDAY...MAIN CONCERNS ARE MINOR LK-EFFECT PCPN TODAY...FROST/FREEZE POTENTIAL FOR TONIGHT...AND CLOUD TRENDS AND TEMPS THROUGH SATURDAY. LK-EFFECT SNOW SHOWERS AND FLURRIES DEVELOPED OVER VILAS COUNTY OVER THE PAST COUPLE HOURS. THESE SHD LINGER FOR SEVERAL MORE HOURS BEFORE THE LLVL WIND FLOW BECOMES LESS FAVORABLE...SO WILL KEEP A MENTION IN THE FCST FOR EARLY THIS MORNING. AS LLVL FLOW BECOMES NE LATER THIS MORNING...THERE WILL BE A SMALL CHC OF -SHRA OVER KEWAUNEE/MANITOWOC COUNTIES. IF THIS DEVELOPS...IT SHD TAPER OFF LATER IN THE AFTERNOON AS DRIER AIR AT 850 MB ADVECTS INTO THE RGN. THE SFC HIGH THAT IS CURRENTLY CENTERED OVER SW ONTARIO AND NW MN WILL MOVE INTO NW WI THIS AFTERNOON...THEN INTO NC WI TONIGHT. ALTHOUGH LLVL DRYING WILL TAKE PLACE BENEATH THE RIDGE...PERSISTENT NE FLOW INTO EC WI MAY RESULT IN SOME LINGERING LK-ENHANCED CLOUD COVER OVER THE SE 1/2 OF THE FA TONIGHT. A FREEZE IS LIKELY OVER THE NW HALF OF GRB CWA... WHERE WINDS WILL BE LGT AND SKIES M/CLR TO PARTLY CLOUDY. FARTHER SOUTHEAST...THE COMBO OF CLOUDS AND WINDS NEAR THE BAY/LK MICH/FOX VALLEY AREAS WILL MINIMIZE THE THREAT OF FROST DEVELOPMENT. WILL LET THE DAY SHIFT MAKE ANY FINAL DETERMINATIONS ON THE EXTENT OF FROST ADVSY/FREEZE WARNING HEADLINES. USED A BLEND OF GUIDANCE OF FOR MAX/MIN TEMPS. .LONG TERM...LARGE SURFACE HIGH NOW OVER THE GREAT LAKES MOVES VERY SLOWLY EAST THE NEXT SEVERAL DAYS AND REMAINS MORE OR LESS STATIONARY OVER EASTERN CANADA INTO THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP AN EASTERLY LOW OF DRY AIR AT THE SURFACE DESPITE MODELS SUGGESTION OF WEAK UPPER LOW LIFTING OUR OF TEXAS TOWARDS THE WESTERN GREAT LAKES EARLY NEXT WEEK. SO IT LOOKS LIKE THE MILD AND GENERALLY DRY WEATHER PATTERN WILL RETURN. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KIECKBUSCH/RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 7, 5:45 AM CDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT FRI OCT 7 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CDT FRI OCT 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WIDESPREAD FROST OR FREEZE IS EXPECTED OVER MUCH OF NORTH CENTRAL... CENTRAL AND NORTHEAST WISCONSIN TONIGHT. THE FOX VALLEY...BAYSHORE AND LAKESHORE REGIONS SHOULD HAVE ENOUGH CLOUD COVER AND WIND...AND WARM ENOUGH TEMPERATURES...TO PREVENT A WIDESPREAD FROST. PERSONS WITH AGRICULTURAL INTERESTS SHOULD TAKE PRECAUTIONS TO PROTECT TENDER VEGETATION TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER ROUND OF WIDESPREAD FROST IS EXPECTED SATURDAY NIGHT OVER MUCH OF NORTH CENTRAL...CENTRAL AND NORTHEAST WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-564-081100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 545 AM CDT FRI OCT 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NORTHERN PART OF THE MARINE FORECAST AREA THIS MORNING. BRISK NORTH TO NORTHEAST WINDS AND MODERATE WAVES WILL MAKE BOATING DIFFICULT FOR MARINERS WITH SMALL CRAFT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. KIECKBUSCH/RDM WEATHER.GOV/GREENBAY
Nearby
Frost Advisories in Wisconsin, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.